MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was used to treat a malignant esophageal stenosis during an esophageal metal stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was unable to be deployed.The stent was removed from the patient partially deployed and a different device was used to complete the procedure.There was no patient complications were reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal stent with the delivery system was received for analysis; the stent was fully expanded and deployed.The shaft was returned kinked.No other issues were found with the returned device product analysis could not confirm the reported event of stent partially deployed as the stent was returned fully expanded and deployed.The investigation concluded that the additional observed problem of the shaft kinked was likely due to factors encountered during the procedure.Lesion characteristics, handling of the device, and the technique used by the physician (force applied) may have limited the device's performance and contributed to the observed problem.Taking all available information into consideration, the overall root cause of the reported event is "no problem detected.".

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21106370
Report Number3005099803-2024-06768
Device Sequence Number12957513
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public08714729716167
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberM00513740
Device Catalogue NumberM00513740
Device Lot Number0033696554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown